Jump to content

Major Anxiety and PTSD


Recommended Posts

I have always had Anxiety but never as bad as I have been having it lately. It gets to the point when I have panic attacks that I physically feel like I am going to die. Like, actually die. Usually when I have panic attacks, even when they were bad, I would at least be able to reassure myself that it wasn't actually going to **** me. Now i also have PTSD from my ex dragging me with a vehicle across a blacktop parking lot. I had several injuries but I feel like the mental/emotional toll that it took/is still taking on me is far worse. I am on Vistaril for panic attacks and it seems like sometimes that doesn't even touch it anymore. I'm so tired of feeling depressed and anxious pretty much consistently. I don't know where to go or what to do from here. 

Link to comment
Share on other sites

Vistaril is great to keep overall anxiety down but when you're suffering from severe panic attacks it's not enough... I used to have bad ones too and it took massive doses of Klonopin to keep my anxiety at bay and even then I'd still get attacks and would have to take some Xanax or Ativan on top of it. Don't be afraid to ask for something stronger but do be cautious not to become dependent, it's a temporary crutch and withdrawals SUCK. 

What helped me get a handle of things was accepting my panic attacks and to stop fearing them. It took several years to get to that point though so if you have the option make sure to get some therapy to help you through it. 

Link to comment
Share on other sites

Thank you so much! I have a chronic condition that they have me on an opiate for so that wont give me xanax or ativan or anything like that. Im not even sure how much Vistaril would be the "Max dose" I could take without it harming me. It is written as 50mg 1 or 2 pills up to three times a day. I took two about an hour and a half ago and I still feel nothing so i took another one and a half just now. It is crippling and excruciating to deal with this, especially living with my boyfriend and his 3 kids because as I'm sure you also experienced, when you are having bad panic attacks you can't do anything, you can't go anywhere. It is amazing how a disorder can disrupt your life so much. Every time it happens I feel like a huge asshole because I know they want to do things with me but I just can't all the time. I just now got medical insurance in the new state i'm living in, so now I can actually schedule or get a referral to a therapist. Or at least I hope I can. is Klonopin considered an opiate/narcotic or do you know? If it isn't then I might ask to try that instead. I am having a massive panic attack right now and i know it's irrational but my mind is convinced that this is going to **** me. Hyperventilation, super shaking hands and a weird kind of like....inside shake? It's hard to explain but that's the closest thing i can think of to describe it.  just have no idae what to do right now to make it better and it's horrific.

Link to comment
Share on other sites

Klonopin is a benzodiazepine like Xanax and Ativan so I guess that's out if they won't prescribe it. Not sure what the max dose for Vistaril is but given that it's an antihistamine it's probably very high but will cause severe drowsiness if you take a lot. Another good non-benzo anxiolytic is BuSpar, it takes a few weeks to kick in though but definitely worth a shot if Vistaril doesn't help you enough. Are you getting heart attack symptoms during an attack? If so you could also try metoprolol, it's a beta-blocker that is sometimes used as an off-label anxiolytic and will help reduce your heart rate and palpitations which tend to be the most worrisome symptoms during an attack.

I know what you mean about the fear that comes with panic attacks. I literally turned into a hypochondriac thinking it was something dangerous and then my panic would even mimic the symptoms of whatever I convinced myself I was suffering from. It really is debilitating, it actually caused me to lose my job and to get evicted from my apartment. I lost everything because I simply couldn't function anymore and I felt so alone and misunderstood. I wouldn't wish this on my worst enemy!

Edited by lonelyforeigner
Link to comment
Share on other sites

BuSpar made me homicidal when I tried it for some reason so i had to stop it. But yes actually, I already have Tachycardia so my resting heart rate is somewhere between 110-112 all the time and then when i have a panic attack it skyrockets and i also have palpitations so I will ask about the metoprolol. I agree, it really is debilitating and the worst part is that people think it's something we can control and I clearly cannot do that or I would've by now. thank you for all the help! 

Link to comment
Share on other sites

  • 2 months later...
On 7/22/2019 at 10:26 AM, Icy_rose88 said:

BuSpar made me homicidal when I tried it for some reason so i had to stop it. But yes actually, I already have Tachycardia so my resting heart rate is somewhere between 110-112 all the time and then when i have a panic attack it skyrockets and i also have palpitations so I will ask about the metoprolol. I agree, it really is debilitating and the worst part is that people think it's something we can control and I clearly cannot do that or I would've by now. thank you for all the help! 

You poor thing! I feel so sad and appalled to read what happened to cause the PTSD. I'm not very good offering help with panic attacks, as I struggled to sort out my own, so I don't feel 'qualified' to help. However, I can confirm that metoprolol has helped me with the heart rate issues involved in my panic attacks, without being addictive, so it's worth looking into. Also, while I'm sad BuSpar didn't work for you, a doctor I respected (but who is now retired) once told me that, while BuSpar is marketed as a long-term anxiety solution, it's also not all that brilliant if you use it long term, (as is the case with a lot of things.)

I hope that you can find a way to work through this, and that now, a few months after posting this, you are doing a little better.

Link to comment
Share on other sites

On 7/21/2019 at 7:29 PM, Icy_rose88 said:

Hyperventilation, super shaking hands and a weird kind of like....inside shake?

I'm sorry you're struggling with this.  idk that I really have anything to offer that would ease your mind/body, except your quote above pretty much describes my anxiety attacks that come without warning, particularly the inside shake which feels to my body like adrenaline constantly coursing thru my extremities.  For me, ¼-½ tab Xanax has helped the symptoms the past several months.  In fact, a BusPar script actually made the attacks worse.  So I stick with the Xanax.

Edited by MarkintheDark
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...